Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Requip vs Mirapex


  • Please log in to reply
6 replies to this topic

#1 Kristakj78

Kristakj78

    Advanced Member

  • Members
  • PipPipPip
  • 148 posts
  • LocationAllentown, PA

Posted 31 March 2013 - 02:33 PM

So, I know they are both dopamine agonists, but has anyone seen a difference between the two? I get real bad nausea with the Mirapex (.5 three times a day), so they are going to try me on an extended release Requip (hope it works).

#2 Richie10000

Richie10000

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 28 April 2013 - 06:47 PM

I found Requip much better, but keep an eye on possible compulsive behaviours.

#3 Jenette

Jenette

    Advanced Member

  • Members
  • PipPipPip
  • 479 posts
  • LocationPennsylvania

Posted 28 April 2013 - 07:08 PM

I had bad side effects from Mirapex. Switched to Requip ER (in addition to Sinemet). Started 2mg and increased by 2 after a week. Right now I'm up to 8mg before bed

#4 KimAgain

KimAgain

    Advanced Member

  • Members
  • PipPipPip
  • 351 posts
  • LocationGeorgia

Posted 30 April 2013 - 01:07 AM

Sadly, Krista, I was wiped out and nauseated on both - to such an extreme that I was forced to come off them. I did give it a good try though (about eleven months). The wonderful thing about the human body, I have found, is that we are none of us the same! What one body can tolerate with ease, another cannot tolerate at all, and so on, along a very wide ranging spectrum. So, I say, keep an open mind and if your doc thinks you should try it, well, why not!

Good Luck dear,
Kim

#5 Sean

Sean

    Advanced Member

  • Members
  • PipPipPip
  • 70 posts
  • LocationNE US

Posted 01 May 2013 - 12:27 PM

Sadly, Krista, I was wiped out and nauseated on both - to such an extreme that I was forced to come off them. I did give it a good try though (about eleven months). The wonderful thing about the human body, I have found, is that we are none of us the same! What one body can tolerate with ease, another cannot tolerate at all, and so on, along a very wide ranging spectrum. So, I say, keep an open mind and if your doc thinks you should try it, well, why not!

Good Luck dear,
Kim

Kim...seems you and I have share the same PD constitution. Mirapex, Stalevo, and Requip all turned me into a nauseated and profusely sweating zombie! My switch to Sinemet, Amantadine, Comtan, and Azilect has been a great choice for me. Rarely do I experience any side-effects from these drugs and, when I do, I can always trace taking the meds on an empty stomach and then now having something to eat after taking my dosage.
Hope you find a combo that works well for you.
Take care,
Sean

#6 Jenette

Jenette

    Advanced Member

  • Members
  • PipPipPip
  • 479 posts
  • LocationPennsylvania

Posted 02 May 2013 - 09:30 AM

I'm still on the Requip ER 8mg before bed and so far, so good. Today I increase the dosage by 2 mg again for a week. The goal is to get longer than 2.5 hours from my sinemet doses during the day. I've not changed the Sinemet timing yet because I have a lot of stresses right now.......daughter just had her first chemo treatment, andihada oolonoscopy.

#7 Kristakj78

Kristakj78

    Advanced Member

  • Members
  • PipPipPip
  • 148 posts
  • LocationAllentown, PA

Posted 29 May 2013 - 03:38 PM

So I was taken off agonists completely (I guess I've gained wayyyyyyyyy too much weight in a short amount of time), plus they give me nausea. I am only taking Sinemet 4x a day, Azelict 1x a day and Baclofen at night to sleep. We'll see...hopefully I lose some of the weight now! I've been walking much more, so that should help. I try to walk to the creek to fish, to the grocery store and the post office....a year ago I couldn't, but I'm learning how to time my meds.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users